Withdrawal From Effexor?

Editor
iStock

Question: Withdrawal From Effexor?

Asked by Casey

I want to go off my meds, but I've heard that the withdrawal can be pretty bad from Effexor. Has anyone gone off Effexor and experienced withdrawal?

Answer: Hi Casey,

Hopefully you are under the care of your doctor. No online resource can be a replacement for your doctor's advice and care. Hopefully you are working with your doctor to come off of Effexor. You can read about Effexor here in the drugs database. Effexor is a medication that is not safe to discontinue unless you are under the care of a physician. According to the drugs database:

"It is important to continue taking this medication even if you feel well. Do not stop taking this medication without consulting your doctor. Some conditions may become worse when the drug is suddenly stopped. Your dose may need to be gradually decreased. This medication may cause dependence, especially if it has been used regularly for an extended time or if it has been used in high doses.

In such cases, withdrawal reactions (e.g., nausea, vomiting, headache, numbness, tingling, nightmares) may occur if you suddenly stop this drug. To prevent withdrawal when stopping extended/regular treatment with this drug, gradually reduce the dosage as directed. Consult your doctor or pharmacist for more details, and report any withdrawal reactions immediately.

The side effects are listed here.

I hope this helps. Stay in touch and let us know how you are doing!

You should know

Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition.

Answered By: Vicki M